A 48-year-old member asked:
Disclaimer

can antibiotic use for infections cause constipation?

1 doctor answer
Dr. Michael Ein
48 years experience Infectious Disease
Not usually: Antibiotics frequently cause loose stools and diarrhea. Constipation is not common.
Answered on Sep 27, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 30-year-old member asked:
Dr. Charlene Sojico
41 years experience Pediatrics
No: Constipation is side effect to the iron. Most people get diarrhea from antibiotic and yeast infection.
A 63-year-old female asked:
Dr. Stuart Hickerson
32 years experience Family Medicine
Constipation: Although constipation does not cause infection itself it is a risk factor diverticulosis . Diverticulitis can result and this can be associated with ... Read More
A 21-year-old female asked:
Dr. Frank Kuitems
39 years experience Internal Medicine
No: No
A 41-year-old female asked:
Dr. LINDILE SOGA
Specializes in
Not directly : In females the anus , vagina and urethra are closely related anatomically and, as you know, the backside is teeming with bacteria. Depending how metic ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month